MAUDE Adverse Event Report: ROCHE DIAGNOSTICS LITHIUM ELECTRODE (LI+); ION-SPECIFIC ELECTRODE TEST FOR LITHIUM

ROCHE DIAGNOSTICS LITHIUM ELECTRODE (LI+); ION-SPECIFIC ELECTRODE TEST FOR LITHIUM
Catalog Number 03110664180
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lithium electrode lot number and expiration date were requested, but not provided.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for two patient samples tested with the lithium electrode (li+) on a 9180 electrolyte analyzer.The first sample initially resulted in a lithium value of 0.23 mmol/l and it repeated as 0.29 mmol/l.The sample was repeated on (b)(6) 2024, resulting in a value of 0.69 mmol/l.The second sample initially resulted in a lithium value of 0.53 mmol/l on (b)(6) 2024.The sample was repeated twice on (b)(6) 2024, resulting in lithium values of 1.79 mmol/l and 1.53 mmol/l.
 
Additional Manufacturer Narrative
It was determined that the lithium electrode was installed on the instrument on 21-oct-2023.The on-board use time for the lithium electrode is 13 weeks.The in use time for the electrode was exceeded.It was also noted that the customer did not perform regular deproteinizing of the instrument.Per product labeling: "incorrect results may lead to errors in diagnosis, posing danger to the patient.Do not use reagents or consumables that have exceeded their expiry date, otherwise you may obtain inaccurate data." the investigation did not identify a product issue.
 
Additional Manufacturer Narrative
G1 contact office-manufacturing site was updated.

Brand Name
LITHIUM ELECTRODE (LI+)
Common Device Name
ION-SPECIFIC ELECTRODE TEST FOR LITHIUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE INSTRUMENT CENTER AG TEGIMENTA
forrenstrasse
rotkreuz 6343
WZ   6343
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18818742
Report Number1823260-2024-00626
Device Sequence Number4289514
Product Code JIH
UDI-Device Identifier04015630028795
UDI-Public04015630028795
Combination Product (Y/N)Y
Initial Reporter CountryJO
PMA/510(K) Number
K961458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2025
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03110664180
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer03/13/2024
10/16/2025
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date03/15/2024
10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown